MAUDE Adverse Event Report: AVANOS MEDICAL INC. CORTRAK 2 NG/NI FEEDING TUBE, ELECTROMAGNETIC STYLET, ENFIT; DH CORTRAK DISPOSABLES

AVANOS MEDICAL INC. CORTRAK 2 NG/NI FEEDING TUBE, ELECTROMAGNETIC STYLET, ENFIT; DH CORTRAK DISPOSABLES
Model Number 40-9431TRAK2
Medical Device Problem Code Malposition of Device (2616)
Health Effect - Clinical Code Pneumothorax (2012)
Date of Event 05/17/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The actual complaint product was not returned for evaluation.A review of the device history record is not possible as no lot number was provided; therefore, the udi-pi is unavailable.The lot number was not provided by the customer.All information reasonably known as of 19-jun-2025 has been included in this health authority report.Should additional information be obtained, a follow-up health authority report will be provided.The information provided by avanos medical, inc.Represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to avanos medical, inc.Avanos medical, inc.Has no independent knowledge of the event reported but is relaying the information that was provided by the user facility where the incident occurred.This product incident is documented in the avanos medical, inc.Complaint database and identified as complaint (b)(4).This information is submitted pursuant to 21cfr803, in compliance with the medical device reporting requirement and should not be considered to be an admission that an avanos medical, inc.Product is defective or caused serious injury.
 
Event or Problem Description
It was reported the "patient had an attempted cortrak placement by the iv (intravenous) team.Failed to advance the tube beyond 12 cm.Rd (registered dietician) team consulted, and they also failed to advance tube beyond 20cm.Ent (ear nose and throat) group consulted, and they also failed to advance the feeding tube.Gi (gastrointestinal) team consulted, and the tube was placed at 70cm but the confirmation imaging indicated the tube tip was in the distal esophagus.The primary team was instructed by the gi team to pull back the tube to release the suspected coil.The tube was completely removed.Either the iv team or the rapid response team again attempted a tube placement at the bedside.The rn (registered nurse) placing the tube charted something to the effect: the tube was advanced to 50cm but felt resistance likely due to the patients known hiatal hernia.The follow-up imaging revealed the tube was in the patient's right lung with evidence of a pneumothorax.The rn also charted the patient tolerated the procedure well." the cortrak tracing was reviewed with the rd and it was concluded this rn made several attempts (greater than six cortrak tracings), each time the tube was seen deviating from midline into the patient.There was no reported injury.
 
Additional Manufacturer Narrative
Correction: the actual stock code is 20-0950 and not 40-9431trak2.No additional information will be filed under report number 9611594-2025-00127.All future documentation will occur under report number 3011270181-2025-00055.All information reasonably known as of 31-dec-2025 has been included in this health authority report.Should additional information be obtained, a follow-up health authority report will be provided.The information provided by avanos medical, inc.Represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to avanos medical, inc.Avanos medical, inc.Has no independent knowledge of the event reported but is relaying the information that was provided by the user facility where the incident occurred.This product incident is documented in the avanos medical, inc.Complaint database and identified as complaint (b)(4).This information is submitted pursuant to 21cfr803, in compliance with the medical device reporting requirement and should not be considered to be an admission that an avanos medical, inc.Product is defective or caused serious injury.

Brand Name
CORTRAK 2 NG/NI FEEDING TUBE, ELECTROMAGNETIC STYLET, ENFIT
Common Device Name
DH CORTRAK DISPOSABLES
Manufacturer (Section D)
AVANOS MEDICAL INC.
5405 windward parkway
alpharetta GA 30004
Manufacturer (Section G)
AVENT SA DE R.L. DE C.V. (AVENT 1)
circuito industial no.40
colonia obrera
nogales, cp
Manufacturer Contact
tamara cardona
5405 windward parkway
alpharetta, GA 30004
4704485487
MDR Report Key22292752
Report Number9611594-2025-00127
Device Sequence Number15521613
Product Code KNT
UDI-Device Identifier00350770460475
UDI-Public(01)00350770460475
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
K220588
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 12/31/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number40-9431TRAK2
Device Catalogue Number40-9431TRAK2
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/21/2025
Supplement Date Received by Manufacturer07/15/2025
Initial Report FDA Received Date06/19/2025
Supplement Report FDA Received Date12/31/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CORTRAK EAS
Outcome Attributed to Adverse Event Other;
Patient SexUnknown